Alert archive / Maine / Gale Watches in 2018
Gale Watch 21, NWS Caribou, ME
NWS Caribou, ME issued this gale watch at Nov 25, 2018, 4:03 PM EST. It took effect at Nov 26, 2018, 11:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 25, 2018, 4:03 PM EST (21:03 UTC)
- In effect from
- Nov 26, 2018, 11:00 PM EST
- Expired
- Nov 26, 2018, 3:19 AM EST
- In force
- Issued by
- NWS Caribou, ME
The text
As transmitted.
944 WHUS71 KCAR 252103 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 403 PM EST Sun Nov 25 2018 ANZ050-051-260515- /O.CON.KCAR.SC.Y.0088.181126T0000Z-181126T1800Z/ /O.NEW.KCAR.GL.A.0021.181127T0400Z-181127T1600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 403 PM EST Sun Nov 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... The National Weather Service in Caribou has issued a Gale Watch, which is in effect from Monday evening through Tuesday morning. * WINDS AND SEAS...NE winds 10 to 15 kt with seas 4 to 6 ft tonight into Monday. East winds 25 to 35 kt with gusts up to 45 kt Monday evening through Tuesday morning and seas 10 to 15 ft expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ052-260515- /O.NEW.KCAR.GL.A.0021.181127T0400Z-181127T1600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 403 PM EST Sun Nov 25 2018 ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... The National Weather Service in Caribou has issued a Gale Watch, which is in effect from Monday evening through Tuesday morning. * WINDS AND SEAS...East winds 20 to 30 kt with gusts up to 40 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
2 follow-up statements
654 WHUS71 KCAR 260217 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 917 PM EST Sun Nov 25 2018 ANZ050-051-261030- /O.CON.KCAR.SC.Y.0088.000000T0000Z-181126T1800Z/ /O.CON.KCAR.GL.A.0021.181127T0400Z-181127T1600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 917 PM EST Sun Nov 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WINDS AND SEAS...East winds 25 to 35 kt with gusts up to 45 kt during the gale period. Seas 10 to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ052-261030- /O.CON.KCAR.GL.A.0021.181127T0400Z-181127T1600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 917 PM EST Sun Nov 25 2018 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WINDS AND SEAS...East winds 20 to 30 kt with gusts up to 40 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ VJN
227 WHUS71 KCAR 260819 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 319 AM EST Mon Nov 26 2018 ANZ050-051-261630- /O.CAN.KCAR.SC.Y.0088.000000T0000Z-181126T1800Z/ /O.UPG.KCAR.GL.A.0021.181127T0400Z-181127T1600Z/ /O.NEW.KCAR.GL.W.0035.181127T0500Z-181127T1600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 319 AM EST Mon Nov 26 2018 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Caribou has issued a Gale Warning, which is in effect from midnight tonight to 11 AM EST Tuesday. The Small Craft Advisory has been cancelled. The Gale Watch is no longer in effect. * WINDS AND SEAS...East winds 25 to 35 kt with gusts up to 47 kt. Seas 6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ052-261630- /O.UPG.KCAR.GL.A.0021.181127T0400Z-181127T1600Z/ /O.NEW.KCAR.GL.W.0035.181127T0500Z-181127T1600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 319 AM EST Mon Nov 26 2018 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST TUESDAY... The National Weather Service in Caribou has issued a Gale Warning, which is in effect from midnight tonight to 11 AM EST Tuesday. The Gale Watch is no longer in effect. * WINDS AND SEAS...East winds 25 to 35 kt with gusts up to 45 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale watch went out at Nov 25, 1:57 PM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Nov 25, 1:57 PM EST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
157 PM EST Sun Nov 25 2018
.SYNOPSIS...
Low pressure from the mid Atlantic states will approach this
morning and will pass well south of the region this afternoon.
Another high will build toward the region from Quebec tonight,
then move east on Monday. Another strong low pressure system
will approach and move through the Gulf of Maine on Tuesday,
bringing significant snow to inland areas.
&&
.NEAR TERM /THROUGH TONIGHT/...
150 pm update... Latest radar reflectivity imagery shows the
back edge of the steadier precipitation is working its way
through southwest Maine attm. Precipitation was falling as plain
rain at this hour across downeast Maine with current
temperatures in the low to mid 30s. The Bangor airport was
reporting light rain at 33 degrees. Further north across the
central highlands and upper Penobscot Valley, a wintry mix was
occurring. Across the far north not much happening at this hour
but radar does show the leading edge of the precipitation shield
just beginning to move into northern Aroostook. No significant
changes attm. Will continue with the winter weather advisory and
then re-evaluate whether to drop it or not on the next
scheduled forecast issuance a bit later this afternoon.
Prev discussion blo...
999mb sfc low currently located off of the Long Island and NJ
coasts as of 08z. Greatest pressure falls are located to the
east of the low and expect system wl pass to the south of Cape
Cod this mrng. All guidance has shifted south over the last few
runs but still expecting to see pcpn move into the area aft 12z
in area of upglide.
Ptype is still a question mark with GFS too warm aloft and EC
looks to be too cold. Hv sided more with the NAM with a blend of
the RAP and HRRR to derive ptypes drg the course of the day.
Cannot rule out a brief hr or two of frzg rain along the
immediate coast as pcpn mvs in but expect this to quickly to all
rain by 14z this mrng.
Soundings around the region, along with hires models, indicate
a warm nose possibly effecting cntrl zones and creeping up into
the Central Highlands. Given the chance for a glaze of ice hv
expanded WWA a row of zones further to the north. Road temps are
currently in the l20s and travel wl likely be slick this mrng.
Further to the east soundings are more isothermal and a little
more convoluted for tda. Would not be surprised to see vry
little pcpn acrs the northeast part of the state as high
pressure keeps moisture at bay from the low pressure traveling
south of the Gulf of Maine. However at the same time an upr lvl
trof currently located ovr NY wl be swinging thru the area in
the aftn. This wl bring light pcpn to the area late this aftn
and evening.
Either way still think that snow accums wl be arnd one inch
mainly acrs cntrl sxns and just a dusting on either end of CWA.
Glaze of ice is expected in the middle. Pcpn comes to an end
this evng as ridge builds in fm Canada.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Significant weather system Monday night to Tuesday night and
possibly into Wednesday. As the system approaches from the
southwest, the primary surface low over Lake Erie and Ontario
dissipates as a new low quickly spins up around NYC late Monday
and intensifies as it approaches Maine. Models are in good
agreement through early Tuesday, then disagree on the track of
the low midday Tuesday into Wednesday as the low moves into the
Maine region. The uncertainty is due to differences in upper
level flow, which becomes fairly light as a broad upper level
low pressure moves over our region, leading to weak steering for
the surface low. Regardless, we are looking at a significant
precipitation event, mostly as a wet snow far inland,
transitioning to a mix interior Downeast and mostly rain near
the coast. The uncertainty due to the low track late Tuesday
into Wednesday determines how long the precipitation will last,
specifically for the southern portions of the area, and how much
warmer air can make it inland to potentially transition snow
over to mixed precipitation. A moderate snowfall for interior
areas looks like a safe bet, but there is the potential for a
significant snowfall especially from the Central Highlands to
the North Woods.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A fair amount of uncertainty on how quickly the system will kick
out. Could see precipitation continuing Wednesday and Wednesday
night, mainly over the north, if the surface low stalls out to
our south. More confident in things drying out late Thursday as
the upper level low moves off to our east. Seasonably cool
offshore flow Thursday and Friday. Uncertainty toward next
weekend on whether we stay dry or the next system reaches us
from the west.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: VFR across the north this morning before diminishing
to MVFR cigs after 19z. IFR conditions appear likely after 21z
for northern terminals. Downeast airports will see MVFR diminish
to IFR this morning, especially at BHB. Light rain will impact
BHB through a good portion of the day though cannot rule out a
very brief mix at the onset. BGR will see -FZRA before
transitioning to all rain after 17z.
SHORT TERM: Mostly VFR Monday, deteriorating to IFR or worse
from south to north Monday night into Tuesday as a significant
weather system impacts the region. Potential improvement in
conditions Wednesday and Thursday.
&&
.MARINE...
NEAR TERM: Have dropped SCA for today with winds and seas below
advisory levels. Expect seas to increase toward 00z this evening
and hv issued SCA for the outer waters thru 18z Mon.
SHORT TERM: Gale conditions possible late Monday night as low
pressure approaches from the south. Winds decrease some Tuesday
but seas continue to build to around 11 feet Tuesday during the
day. Seas subside Tuesday night into Wednesday and Thursday,
though winds will likely increase back to small craft levels
Wednesday night and Thursday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory until 5 PM EST this afternoon for
MEZ003>006-010-011-015>017-031-032.
MARINE...Small Craft Advisory from 7 PM this evening to 1 PM EST Monday
for ANZ050-051.
&&
Near Term...Duda
Short Term...Foisy
Long Term...Foisy
Aviation...Duda/Foisy
Marine...Duda/FoisyHazardous weather outlook, Nov 25, 3:57 PM EST, 6 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 357 PM EST Sun Nov 25 2018 MEZ003>006-010-011-031-032-262100- Northern Somerset-Northern Piscataquis-Northern Penobscot- Southeast Aroostook-Central Piscataquis-Central Penobscot- Southern Piscataquis-Northern Washington- 357 PM EST Sun Nov 25 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...WINTER STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for East Central Maine, Eastern Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015>017-262100- Southern Penobscot-Interior Hancock-Central Washington- 357 PM EST Sun Nov 25 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for Interior DownEast Maine. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ001-002-262100- Northwest Aroostook-Northeast Aroostook- 357 PM EST Sun Nov 25 2018 ...WINTER STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for Far Northern Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-262100- Coastal Hancock-Coastal Washington- 357 PM EST Sun Nov 25 2018 This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-262100- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 357 PM EST Sun Nov 25 2018 ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 3:23 AM EST | Small Craft Advisory | CAR | 24 hr | |
| Nov 25, 3:49 PM EST | Winter Storm Watch | CAR | Aroostook, Penobscot, Piscataquis, Somerset, Washington | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.